It's a possibility that I may have to have surgery in a couple of months....However if my calculations are anything to go by, my period is due slap bang in the middle of that week. Is there anything that can be done..... I mean I know i can get something from my gp to delay them but will it not react with the anaestethic or anything...I know I can get this info from my gp before hand but just wondered for peace of mind, if this has happened to anyone else and if so, was it ok if you know what I mean....
hi there, sorry to hear you might have to have surgery, i dont know the answer, u really need to ask ur gp, im sure they can give u tablets to delay it of necessary. im sure your doc wont mind u asking.
hth a little bit
I'm on the pill so I usually stop it mid month so that will change my cycle do I don't get it for a holiday. I know one of my friends just carries over her pill so that she misses a period but other.
I know you can't wear tapons while in surgery but the staff at the hospital will give you special undies to wear if it is that time of the month.
If you're on the pill you can run packets together so that you don't have your period at that time. If not then there is a tablet that the doctor can prescribe that delays your period.
Do you need to not have your period to have the surgery? Sorry if that sounds like a silly question! If it's just that you'd rather not have your period if you're anything like me the worry of getting ready for surgery etc will probably delay your period anyway. Best thing to do is talk to your doc - you want to be sure that whatever way you do is the healthiest option!!
I don't think it makes a difference from a surgery point of view - although it might depend what the surgery is?
If you are concerned from a being in hospital/hygiene/embarasment point of view, women in hospitals have their periods all the time and nursing staff are well used to dealing with it. They are very matter of fact about practicalities like that and it won't be an issue.
[quote="shoppergal":11fjvxs3]If you're on the pill you can run packets together so that you don't have your period at that time. If not then there is a tablet that the doctor can prescribe that delays your period.[/quote:11fjvxs3]
generally if you are having an op, you have to stop the pill 4-6 weeks before surgery. its due to blood clots. im a nurse and really have seen it all, so dont worry about having to change pads etc. the nurses will help. and they will be super discreet about it.
pm me if you need any advice, will try to help.xx
I had yet another surgery last March and was on the pill for the very reason I wanted to regulate my period and not have it while in hospital. However when I told the surgeon he advised me have any traces of it in my system for a good few weeks (6 weeks I think) before surgery so I had to stop and just see what happened. It depends on what you are having done but I would consult your surgeon. I didn't at first and had to postpone my surgery when he realised I was on it.